Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Got bad sunburn on face. Noticed yellow liquid discharged. How to treat this?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
Hi - I got a fairly bad sunburn on my face yesterday and today there was some yellow liquid discharged. Some of it had also crusted into a solid. What is this yellow liquid/should I be concerned?
Posted Sun, 31 Mar 2013 in Sun Burn
Answered by Dr. Kalpana Pathak 32 minutes later
Thanks for writing to us.
Sunburn occurs due to ultraviolet rays of sun. It presents itself as red skin, swelling, itching, pain, blisters and oozing skin. This yellow liquid discharge is nothing but serous discharge that has dried to form crust. Do not be concerned, the discharge just implies that you had a severe sun burn.
To treat the same avoid sun exposure. Do cold compresses. Apply a topical steroid antibiotic cream ( like flutibact) for few days. If there is pain take a pain killer ( ibuprofen) and if there is itching you may take tablet cetirizine. If the concerned areas are dry apply a bland moisturiser like cetaphil.

Hope that answers your query. Should there be any doubt, feel free to write back.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor